Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The Stable Homotopy Types of
Stunted Lens Spaces mod $4$


Author: Huajian Yang
Journal: Trans. Amer. Math. Soc. 350 (1998), 4775-4798
MSC (1991): Primary 55T15, 55T25
DOI: https://doi.org/10.1090/S0002-9947-98-02403-9
MathSciNet review: 1624226
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $L^{n+k}_n$ be the mod $4$ stunted lens space $L^{n+k}/L^{n-1}$. Let $\nu(m)$ denote the exponent of $2$ in $m$, and $\phi (k)$ the number of integers $j$ satisfying $j\equiv 0,1, 2, 4 \ (\operatorname{mod}8)$, and $0< j\leq k$. In this paper we complete the classification of the stable homotopy types of mod $4$ stunted lens spaces. The main result (Theorem 1.3 (i)) is that, under some appropriate conditions, $L^{n+k}_n$ and $L^{m+k}_m$ are stably equivalent iff $\nu(n-m)\geq \phi(k)+\delta$, where $\delta=-1, 0$ or $1$.


References [Enhancements On Off] (What's this?)

  • 1. J. F. Adams, Vector fields on spheres, Ann. of Math., Vol.75 No.3 (1962) 603-632. MR 25:2614
  • 2. J. F. Adams, On the non-existence of elements of Hopf invariant one, Ann. of Math. 72 (1960), 20-103. MR 25:4530
  • 3. M. F. Atiyah, Thom complexes, Proc. London Math. Soc. 11 (1961), 291-310. MR 24:A1727
  • 4. D. M. Davis and M. E. Mahowald, Classification of the stable homotopy types of stunted real projective spaces, Pacific J. Math., Vol.125 No.2 (1986) 335-345. MR 88a:55008
  • 5. D. M. Davis, Generalized homology and the generalized vector field problem, Quart. J. Math. Oxford, 25 (1974), 161-193. MR 50:8524
  • 6. D. M. Davis and M. E. Mahowald, Homotopy groups of some mapping telescopes, Ann. of Math. Stud., no.113, Princeton Univ. Press (1987), 126-151. MR 89a:55013
  • 7. S. Feder, S. Gitler, and M. Mahowald, On the stable homotopy types of stunted projective spaces, Bol. Soc. Mat. Mex., 22 (1977), 1-5. MR 81b:55017
  • 8. K. Fujii, T. Kobayashi and M. Sugawara, Stable homotopy types of stunted lens spaces, Mem. Fac. Sci. Kochi Univ. (Math.), 3(1982), 21-27. MR 83h:55008
  • 9. Jesus Gonzalez, Classification of the stable homotopy types of stunted lens spaces mod $p$, to appear.
  • 10. D. Husemoller, Fibre bundles, Second edition, Springer-Verlag, New York, Heidelberg, Berlin, 1975. MR 51:6805
  • 11. T. Kobayashi and M. Sugawara, On stable homotopy types of stunted lens spaces, Hiroshima Math. J. 1 (1971), 287-304. MR 47:1062
  • 12. T. Kobayashi and M. Sugawara, Note on $KO$-rings of lens spaces mod $2^r$, Hiroshima Math. J. 8 (1978), 85-90. MR 80e:55033
  • 13. S. Kono, Stable homotopy types of stunted lens spaces mod 4, Osaka J. Math. 29 (1992), 697-717. MR 93i:55009
  • 14. S. Kono and A. Tamamura, $J$-groups of suspensions of stunted lens spaces mod $4$, Osaka J. Math., 26 (1989), 319-345. MR 90m:55014
  • 15. K. Y. Lam, $KO$-equivalences and existence of nonsingular bilinear maps, Pacific J. Math., 82(1979), 145-153. MR 81a:55022
  • 16. Mark Mahowald, The metastable homotopy of $S^n$, Mem. Amer. Math. Soc., 72 (1967). MR 38:5216
  • 17. Mark Mahowald, The image of $J$ in the $EHP$ sequence, Annals of Math. 116(1982), 65-112. MR 83i:55019
  • 18. D. Ravenel, Complex cobordism and stable homotopy groups of spheres, Academic Press, New York (1986). MR 87j:55003
  • 19. R. M. Switzer, Algebraic Topology-Homotopy and Homology, Springer-Verlag, Berlin, Heidelberg (1978). MR 52:6695
  • 20. A. Tamamura and S. Kono, On the KO-cohomologies of the stunted lens spaces, Math. J. Okayama Univ. 29 (1987), 233-244. MR 89g:55007
  • 21. G. W. Whitehead, Elements of homotopy theory, Springer-Verlag, New York, Heidelberg, Berlin (1978). MR 80b:55001

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 55T15, 55T25

Retrieve articles in all journals with MSC (1991): 55T15, 55T25


Additional Information

Huajian Yang
Affiliation: Department of Mathematics, Lehigh University, Bethlehem, Pennsylvania 18015

DOI: https://doi.org/10.1090/S0002-9947-98-02403-9
Received by editor(s): June 6, 1995
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society